I'm 6months in to my Graves treatment and over the last 9 weeks, since starting on levothyroxine for block and replace, I have had hyper symptoms; tremors, palpitations and my key sign- a strange vibration in my groin near my main artery- which laughed at by the medical profession. Yet deep down once this strange sensation occurs I know my levels are high. So, I was on 100mcg levo and 40mg carb up until 3 weeks ago and these symptoms flared up. Had my bloods which show over the range so the endo reduced me to 75mcg levo. Took this for 5 days and the symptoms continued. So I took the executive decision to reduce levo to 50 mcg. For a week I felt great! I had energy for the first time in months. This week the symptoms started again. Yesterday is was To the point that my tremors were visible and I took propanalol just to stop the palpitations. Today I haven't taken any levo just the carb and while I know levo builds up over time why do I feel an instant change? No tremors, steady pulse, no vibration.... can somebody please offer any advice......
Not getting on with block and replace - Thyroid UK
I don't know anything about Graves disease but have you tried a different formulation of levothyroxine to see if it makes a difference? What type are you taking there are several formulations available in the UK.
It may be that B&R just doesn't suit you, never worked for me.
Did you do tritation instead?
My Graves journey was a long one with a relapse many years after partial surgery, went back onto Carb then B&R which didn't work so I asked for RAI as I was fed up with the constant messing about with meds and doses.
If I were you I'd be taking carbimazole only
Thanks for replying. I'm scared I'll go hypo if I just take carbimazole. Feel like it's a catch 22 scenario!
You will need to reduce Carbimazole dose if you stop taking Levothyroxine and will need regular thyroid tests to check you are titrating the right amount of Carbimazole.